MAUDE Adverse Event Report: COOK INC UNIVERSA SILICONE FOLEY CATHETER

COOK INC UNIVERSA SILICONE FOLEY CATHETER
Model Number G17203
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Product code: not sold in the united states.(b)(6).Pma/510k # not sold in the united states.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that while a patient was being treated at home, a universa silicone foley catheter was placed and later broke above the water port and left about 3 inches of the catheter protruding from the patient.It is currently unknown how the procedure was completed.No adverse effects to the patient have been reported.Additional information has been requested, but it was reported that it will not be available until about a month from now due to the patient being treated at home.A follow-up report will be submitted once that information is received.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A report was received from a third party testing laboratory on 22jan2020, which included the following information: "patient had received surgery which required a catheter post operation.Patient returned 1 day post operation as catheter had snapped above water port leaving approximately 3 inches still protruding from urethra".
 
Event or Problem Description
No new patient or event infromation since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.On (b)(6) 2019, (b)(6) hospiysl nhs informed cook of an event which occurred on (b)(6) 2019, involving a universa silicone foley catheter (rpn: 028506-oe) of lot 9483242.A patient had received surgery which required a catheter post operation.The patient returned 1 day post operation and as catheter had 'snapped' above water port leaving approximately 3 inches still protruding from urethra.Although requested, no additional information was provided regarding the event.A visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, the instructions for use, specifications, and quality control data.The complainant returned one silicone foley catheter for investigation.Visual examination confirmed the 6fr catheter was received in used condition and was separated into two segments.The distal ip on the catheter had an open end.The y fitting was separated from the proximal end of teh catheter.The catheter separated approximately 1.1cm from the base of the fitting.The catheter segment length was 23.5cm.The point of separation had an angled jagged appearance and noted to have mating fractures.This indicated the catheter was cut ad pulled to separation.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: this device is intended for urological use only.Do not use petroleum- based ointment or lubricants since they may damage silicone and burst balloons.Always inflate the balloon with sterile liquid.Never inflate with air, carbon dioxide or any other gas.Do not overinflate.Using excessive pressure to inflate the balloon on the device can cause the balloon to rupture.Precautions: visually inspect product for any imperfections or surface deterioration prior to use.When inflating the balloon use a luer syringe.Do not use a needle.6.0-10.0 french closed end foley catheters may be packaged with a stylet to aid in placement.It may be necessary to apply slight tension on the balloon after inflation to ease stylet removal.Should balloon rupture occur, care should be taken to ensure that all balloon fragments have been removed from the patient.Puncture access to the bladder should be carried out with a full bladder.This product is intended for use by physicians trained and experienced in suprapubic and /or nephrostomy access techniques.Refer to the product label or the inflation valve on the balloon device for appropriate balloon volume.In the event of retention balloon cannot be deflated, transect the shaft of the catheter, allow the balloon to deflate and remove.Based on the evidence presented by the sample, this event has been contributed to rigorous handling of the device in a clinical setting and was not returned to the suppler.The complaint device was returned and found to be separated into two pieces.The y fitting was separated from the proximal end of the catheter.The catheter separated approximately 1.1cm from the base of the fitting.The catheter segment length was 23.5 cm.The point of separation had both a smooth angled cut and a jagged portion noted to have mating fractures.This indicates the catheter was partially cut and pulled to separation.Although requested, no additional information regarding the circumstances of the separation were provided.The source of the damage to the device could not be determined, but may be associated with excessive external forces.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SILICONE FOLEY CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9475459
Report Number1820334-2019-03122
Device Sequence Number11287860
Product Code KOD
UDI-Device Identifier00827002172036
UDI-Public(01)00827002172036(17)210930(10)9483242
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberG17203
Device Catalogue Number028506-OE
Device Lot Number9483242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer01/22/2020
02/27/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date02/11/2020
02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1